Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 14, 2004, 3:51 PM CST for Atascosa County, Karnes County, Val Verde County, Texas. It was in force for 202 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2004, 3:51 PM CST (21:51 UTC)
- Expired
- Oct 2, 2004, 12:45 PM CDT
- In force
- 202 days
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Atascosa County, TX, Karnes County, TX, Val Verde County, TX
The radar
The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 142156 FFWSAT TXC465-142345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CST SUN MAR 14 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 545 PM CST * AT 351 PM...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NORTHEAST VAL VERDE COUNTY MOVING EAST AT 20 MPH. HIGHWAY 163 NORTH OF COMSTOCK AND 189 WEST OF JUNO WILL BE SUSCEPTIBLE TO FLOODING FOR THE NEXT FEW HOURS DUE HEAVY RAINS OF 1 TO 2 INCHES. MOTORISTS SHOULD USE EXTRA CAUTION DUE TO WATER OVER THE ROAD IN RURAL NORTHEAST VAL VERDE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3028 10134 2990 10134 2972 10072 3027 10071 $$
1 follow-up statement
000
WGUS54 KEWX 021440
FFWSAT
TXC013-255-021745-
/X.NEW.KEWX.FF.W.0012.041002T1438Z-041002T1745Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
938 AM CDT SAT OCT 2 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
ATASCOSA
KARNES
* UNTIL 1245 PM CDT
* AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE RUNGE...POTEET...PLEASANTON...
LYTLE...LEMING...KARNES CITY...JOURDANTON...GILLETT...FALLS CITY...
CHARLOTTE AND CESTOHOWA.
LOCALLY HEAVY RAINS OF 1 TO 3 INCHES ARE EXPECTED IN THE NEXT FEW
HOURS FROM SHOWERS AND THUNDERSTORMS. THIS WILL CAUSE FLOODING AT
LOW WATER CROSSINGS AND IN LOW LYING AREAS.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 2865 9835 2864 9880 2924 9880 2912 9843
2887 9819 2922 9772 2912 9762 2900 9776
2881 9758 2867 9778 2867 9785 2872 9791
2869 9800 2879 9810 2861 9834
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 3:20 PM CST, 31 minutes earlier.
Area forecast discussion, Mar 14, 3:20 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 PM CST SUN MAR 14 2004 .DISCUSSION... TWO AREAS OF CONVERGENCE AT THE SURFACE CONTRIBUTING TO CURRENT UPTREND IN COVERAGE OF CONVECTION. THE FIRST...A COASTAL TROUGH IS BECOMING ILL-DEFINED GIVEN THUNDERSTORM OUTFLOW...BUT APPEARS TO BE SHIFTING FURTHER SOUTH INTO CWA CRP. THE OTHER BOUNDARY IS A WEAK COLD FRONT PUSHING SOUTH ACROSS CWA EWX. THIS BOUNDARY IS ILL- DEFINED AS WELL GIVEN AREA SURFACE OB WINDS...BUT CAN BE IDENTIFIED BY TEMPS IN THE 60S TO THE NORTH OF THE FRONT. AM EXPECTING A DOWNTREND WITHIN A FEW HOURS AFTER SUNDOWN...AS THIS ROUND IS LIKELY AIDED BY SURFACE HEATING AHEAD OF THE FRONT. THE UPPER LOW OVER WESTERN MEXICO WILL OPEN UP AND EJECT OUT OVER SOUTH TEXAS AND THE GULF OF MEXICO LATE TOMORROW. WILL MAINTAIN CHANCE POPS UNTIL THEN. WILL CONTINUE WITH SLIGHT CHANCE POPS TUE AND WED WITH A WEAK COLD FRONT NUDGING DOWN INTO CENTRAL TX AND A SERIES OF SHORT WAVE TROUGHS MOVING OVER IN THE NW FLOW ALOFT. UPPER FLOW WEAKENS AND GOES ZONAL AFTER THAT...ALLOWING FOR A BUILD-UP OF PWS. SO WILL CONTINUE SLIGHT CHANCE POPS INTO FRI...BUT DROP THEM OFF AFTER THAT GIVEN LOW CONFIDENCE IN MEDIUM RANGE MODEL SOLUTIONS FOR SAT/SUN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 72 56 75 / 40 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 56 71 53 74 / 40 30 10 20 DEL RIO INTL AIRPORT 58 74 56 79 / 40 10 0 0 SAN ANTONIO INTL AIRPORT 58 71 56 77 / 50 30 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH EAST OF I-35 THRU 9PM CST. && 11/01
Hazardous weather outlook, Mar 14, 6:00 AM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST SUN MAR 14 2004 TXZ171>173-183>194-202>209-217>225-228-151200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:17 PM CST | Flash Flood Warning | EWX | Hays, Lavaca | 202 days |
| Mar 14, 2:56 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| Mar 14, 4:21 PM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Edwards, Lee | 202 days |
| Mar 14, 4:41 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 64 min |
| Mar 14, 5:36 PM CST | Flash Flood Warning | EWX | Real, Travis | 202 days |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.